Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 42, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 31, 2024, 5:38 PM CDT for McCulloch County, Mason County, San Saba County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2024, 5:38 PM CDT (22:38 UTC)
- Expired
- May 31, 2024, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 3.0 in
Counties Mason County, TX, McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 135 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 5:23 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -297 m²/s²
- 0-3 km storm-relative helicity
- -240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 1:36 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 31, 1:36 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 136 PM CDT Fri May 31 2024 ...New SHORT TERM... .SHORT TERM... (This evening through Saturday) Issued at 136 PM CDT Fri May 31 2024 The latest severe weather/mesoanalysis analysis shows a dryline well to our west over the Trans Pecos to a weak surface low near Fort Stockton and a stationary front near the I-20 corridor form the Permain Basin eastward across the Big Country. To the south of the front across the southern 2/3 of the area, there is moderate to strong instability in place, most unstable across the Northern Edwards Plateau and effective shear bulk shear values of 35 to 45 knots over the southern half of the area. Isolated thunderstorms are possible mainly south of I-20 late this afternoon and evening. Any storm that does develop will rapidly become severe due to strong/locally extreme instability and good deep layer shear. The main hazards will be large hail and damaging winds. Otherwise, going with low chance Pops for tonight, mainly during the evening. For Saturday, looks mainly dry for much of the day. However, storms will fire to our west along the dryline during the afternoon. A few storms will probably move into our western counties by late afternoon with an isolated severe storm possible. Expect warm and humid conditions with highs Saturday in the 80s to lower 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 1131 AM CDT Fri May 31 2024 A familiar pattern for this time of year will set up across West Central Texas this weekend and into early next week, with weak ridging and nearly zonal flow aloft with a warmer and unstable airmass building near the surface. However, models are showing this setup to be slightly weaker than what we have seen this past week so far. We're generally expecting some diurnal showers and isolated thunderstorms lingering into Saturday evening through Monday, before a drier and even warmer airmass takes over and begins to cook parts of West Central Texas under triple digit high temperatures again. Ridging aloft will continue to strengthen across the area, allowing temperatures to climb into the upper 90s to 106 range on Tuesday and Wednesday next week. && .AVIATION... (18Z TAFS) Issued at 1223 PM CDT Fri May 31 2024 Expect VFR conditions this afternoon and much of tonight. Expect stratus to return to much of the area Saturday and have MVFR ceilings at most of the terminals, besides KABI. Isolated thunderstorms are possible late this afternoon and tonight mainly south of the I-20 corridor. A few storms may be severe. Confidence is to low to add thunder to the terminals and will watch radar trends for possible amendments. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 86 70 88 / 20 20 30 30 San Angelo 69 91 70 92 / 10 20 30 20 Junction 71 93 73 95 / 20 10 20 10 Brownwood 68 85 70 87 / 20 20 20 20 Sweetwater 68 86 69 89 / 10 20 30 30 Ozona 70 92 70 91 / 20 20 30 10 Brady 70 86 71 89 / 20 10 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....TP AVIATION...21
Hazardous weather outlook, May 31, 1:47 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 147 PM CDT Fri May 31 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 147 PM CDT Fri May 31 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered storms are possible across much of West Central Texas mainly this afternoon and evening. Some of these storms will be strong and a few may strengthen to severe levels. Large hail and damaging winds will be the main threats, in addition to dangerous lightning and brief locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms will be possible each day through the weekend. Some of these storms will be strong and may reach severe levels, with large hail and damaging winds the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 31, 3:04 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service San Angelo TX
304 PM CDT Fri May 31 2024
TXZ066-139-312045-
Runnels TX-Coleman TX-
304 PM CDT Fri May 31 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COLEMAN AND
SOUTHEASTERN RUNNELS COUNTIES THROUGH 345 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Talpa, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coleman, Voss, Valera, Glen Cove, Talpa, Benoit, Mozelle, Fisk,
Shields, and Hords Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3169 9987 3187 9986 3189 9935 3156 9939
TIME...MOT...LOC 2003Z 276DEG 24KT 3176 9976
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, May 31, 4:12 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
412 PM CDT Fri May 31 2024
TXZ154-155-312145-
McCulloch TX-San Saba TX-
412 PM CDT Fri May 31 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MCCULLOCH AND
NORTHWESTERN SAN SABA COUNTIES THROUGH 445 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm over
Placid, moving east at 15 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Richland Springs, Skeeterville, Sloan, Elm Grove, Placid, Mercury,
Rochelle, Hall, Locker, and Us-190 Near The Mcculloch-
San Saba County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3106 9889 3121 9927 3142 9927 3144 9901
3144 9886
TIME...MOT...LOC 2112Z 262DEG 15KT 3130 9918
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:23 PM CDT | Special Weather Statement | SJT | Taylor | 37 min |
| May 30, 7:27 PM CDT | Special Weather Statement | SJT | Taylor | 48 min |
| May 30, 7:37 PM CDT | Special Weather Statement | SJT | Kimble | 53 min |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 34 min |
| May 30, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 29 min |
| May 30, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 41 min |
| May 30, 8:06 PM CDT | Special Weather Statement | SJT | Runnels | 24 min |
| May 30, 8:16 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Runnels, Taylor | 59 min |
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 45 min |
| May 30, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 62 min |
| May 30, 10:07 PM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 38 min |
| May 30, 10:38 PM CDT | Special Weather Statement | SJT | Taylor | 52 min |
| May 30, 10:45 PM CDT | Special Weather Statement | SJT | Haskell | 45 min |
| May 30, 10:53 PM CDT | Special Weather Statement | SJT | Runnels | 52 min |
| May 30, 10:56 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 49 min |
| May 30, 11:01 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 44 min |
| May 30, 11:03 PM CDT | Special Weather Statement | SJT | Nolan | 42 min |
| May 30, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Taylor | 37 min |
| May 30, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 48 min |
| May 30, 11:33 PM CDT | Special Weather Statement | SJT | Throckmorton | 57 min |
| May 30, 11:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford, Taylor | 31 min |
| May 30, 11:43 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 32 min |
| May 30, 11:47 PM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Taylor | 118 min |
| May 31, 12:11 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coke, Coleman, Concho, Runnels, Taylor and 1 more | 64 min |
| May 31, 12:15 AM CDT | Special Weather Statement | SJT | Callahan | 60 min |
| May 31, 12:31 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Irion, Schleicher, Tom Green | 59 min |
| May 31, 1:14 AM CDT | Special Weather Statement | SJT | Brown, Coleman, Concho, McCulloch, Tom Green | 61 min |
| May 31, 2:13 AM CDT | Special Weather Statement | SJT | Concho, McCulloch, Mason, Menard, San Saba | 62 min |
| May 31, 3:12 AM CDT | Special Weather Statement | SJT | Mason, San Saba | 63 min |
| May 31, 4:18 AM CDT | Special Weather Statement | SJT | Mason | 57 min |
| May 31, 4:29 AM CDT | Special Weather Statement | SJT | Mason | 61 min |
| May 31, 5:20 AM CDT | Special Weather Statement | SJT | Coleman, Runnels | 40 min |
| May 31, 5:22 AM CDT | Special Weather Statement | SJT | Mason | 38 min |
| May 31, 5:41 AM CDT | Special Weather Statement | SJT | Kimble | 49 min |
| May 31, 5:58 AM CDT | Special Weather Statement | SJT | Brown, Coleman, Runnels | 62 min |
| May 31, 6:09 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 36 min |
| May 31, 6:51 AM CDT | Special Weather Statement | SJT | McCulloch | 39 min |
| May 31, 6:54 AM CDT | Special Weather Statement | SJT | Concho | 51 min |
| May 31, 7:06 AM CDT | Special Weather Statement | SJT | Taylor | 39 min |
| May 31, 7:33 AM CDT | Special Weather Statement | SJT | McCulloch | 42 min |
| May 31, 7:45 AM CDT | Special Weather Statement | SJT | Runnels | 45 min |
| May 31, 8:58 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Runnels | 2 hr |
| May 31, 3:04 PM CDT | Special Weather Statement | SJT | Coleman | 41 min |
| May 31, 3:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 47 min |
| May 31, 3:50 PM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 3 hr |
| May 31, 4:10 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 2 hr |
| May 31, 4:12 PM CDT | Special Weather Statement | SJT | San Saba | 33 min |
| May 31, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 38 min |
| May 31, 4:27 PM CDT | Areal Flood Advisory | SJT | Runnels | 2 hr |
| May 31, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 53 min |
| May 31, 4:42 PM CDT | Areal Flood Advisory | SJT | Coleman, McCulloch | 2 hr |
| May 31, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 45 min |
| May 31, 5:05 PM CDT | Tornado Warning | SJT | McCulloch | 40 min |
| May 31, 5:32 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 43 min |
| May 31, 5:39 PM CDT | Special Weather Statement | SJT | San Saba | 36 min |
| May 31, 5:41 PM CDT | Special Weather Statement | SJT | Coleman | 49 min |
| May 31, 6:02 PM CDT | Flash Flood Warning | SJT | McCulloch, Mason, San Saba | 118 min |
| May 31, 6:04 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 41 min |
| May 31, 6:39 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 51 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.